Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 16, 2004, 3:38 PM EDT for Schoharie County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2004, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 16, 2004, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schoharie County, NY
The radar
The Albany radar (KENX), 45 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 161938 SVRALY NYC095-162030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT MON AUG 16 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK * UNTIL 430 PM EDT * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMIT...OR ABOUT 11 MILES SOUTHWEST OF COBLESKILL...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMIT BY 355 PM EDT RICHMONDVILLE BY 410 PM EDT COBLESKILL BY 430 PM EDT RAINFALL AMOUNTS WILL APPROACH AN INCH TO AN INCH AND A HALF FROM THIS THUNDERSTORM. LAT...LON 4267 7483 4250 7473 4259 7424 4285 7443 $$ WASULA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:42 AM EDT, 8 hours 56 minutes earlier.
Area forecast discussion, Aug 16, 6:42 AM EDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 642 AM EDT MON AUG 16 2004 .SHORT TERM (TODAY)... THE ZONES WERE UPDATED TO FRESHEN THE WORDING. THE BATCH OF SHOWERS HAS MOVED INTO NEW ENGLAND...SO THE PROBABILITY OF PRECIPITATION HAS BEEN LOWERED TO THE CHANCE CATEGORY FOR AWHILE. WE KEPT A LIKELY PROBABILITY IN FOR THIS AFTERNOON IN THE EASTERN ZONES. THE HOUR 6 UNIVERSAL COORDINATION TIME RUN OF THE MESOSCALE ETA FORECAST MODEL INDICATES THAT A VORTICITY MAXIMUM ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE...WILL BE MOVING ACROSS THE REGION THIS AFTERNOON AND MAY ENHANCE THE PRECIPITATION. THE HOUR 10 UNIVERSAL COORDINATION TIME ANALYSIS OF THE RAPID UPDATE CYCLE MODEL HAD THIS 500 MILLIBAR FEATURE APPROACHING PITTSBURGH. RADAR SHOWED SOME CONVECTION ASSOCIATED WITH THE CYCLONIC VORTICITY ADVECTION FROM THE VORTICITY MAXIMUM OVER SOUTHWESTERN PENNSYLVANIA AND THE WEST VIRGINIA PANHANDLE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...HEMMERICH
Hazardous weather outlook, Aug 16, 5:04 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 504 AM EDT MON AUG 16 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:39 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 66 min |
| Aug 16, 4:58 PM EDT | Flash Flood Warning | ALY | Warren, Washington | 4 hr |
| Aug 16, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.